Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Emerg Trauma Shock. 2011 Jan;4(1):132-4. doi: 10.4103/0974-2700.76825.

A case of organophosphate poisoning presenting with seizure and unavailable history of parenteral suicide attempt.

Author information

  • 1Department of Medicine, Kasturba Medical College, Manipal, Manipal University, Karnataka, India.

Abstract

Organophosphate (OP) poisoning is common in India. Only few case reports of parenteral OP poisoning have been described. We report a case of self-injected methyl parathion poisoning, presenting after four days with seizure, altered sensorium, and respiratory distress which posed a diagnostic and therapeutic dilemma. Despite nonavailability of history of OP poisoning, he was treated based on suspicion and showed a good clinical response to treatment trial with atropine and pralidoxime, and had a successful recovery. Atypical presentations may be encountered following parenteral administration of OP poison, and even a slight suspicion of this warrants proper investigations and treatment for a favorable outcome. Persistently low plasma cholinesterase level is a useful marker for making the diagnosis.

KEYWORDS:

Organophosphate poison; parenteral; seizure

PMID:
21633583
[PubMed]
PMCID:
PMC3097564
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk